best time of day to take effexor

Discussion in 'General Health, Pharmacy & Drugs Support Forum' started by mcg, Feb 28, 2018.

  1. mcg

    mcg New Member

    I have been consuming Effexor in the morning for a very long time now. I have always been a morning person but when I started taking this drug, I noticed that it has become difficult for me to get up in the morning. Even if I do, I feel very drowsy and sluggish till late afternoon. Also, I am unable to sleep early at night. I do not fall asleep unless its 12 am. I spoke to my doc about this and she asked me to try taking it at night. I am skeptical about this. Has anyone tried it before? Please give me some suggestions.
     
  2. Romeo

    Romeo New Member

    I usually take it in the morning. So I have no idea how it will work, if taken at night. Yes my sleep patterns are also messed up because of this drug. Please do let me know if taking it at night makes you feel better. If it does, I shall also do the same. Thanks.
     
  3. Litt

    Litt New Member

    I can never forget this drug in my whole life because of the way it badly altered my sleep timings. I spoke to my counsellor and got it changed because I couldn’t put up with it. I know other individuals as well who have faced the same problem taking this drug. I also used to take it in the morning. So, I do not know how it will be to take it at night. I think you should speak to your doctor and get it altered. They are many other alternatives which wouldn’t trouble you so much. Good luck to you. I hope you get your sleep back soon.
     
  4. Locke

    Locke New Member

    Hey there,
    I have been taking this pill for the last 2 years. I have it as soon as I get up, at around 6:30am in the morning. I don’t think it would make much of a difference if you had it at night or in the morning. I think it’s important that you have it at the same fixed time every day. I am saying this because if I forget to take the medicine at a fixed time, I get bad headaches. I think there is no harm in trying to take it at night and see if it works better for you.
     
  5. curedtpny

    curedtpny New Member

    You shouldn’t miss a pill unless you and your doctor have mutually decided to come off the pill. The process should be slow and steady; else you will experience terrible withdrawal symptoms. Headaches are just a part of it. So be careful not to miss your pill and do not try to stop taking it in a single day.
     
  6. mcg

    mcg New Member

    I think it is better that I come off this drug slowly as advised by you. I took a chance and tried taking it at night but it did not work. I felt the same way next morning and things were pretty much the same. So I have now discussed with my doctor and asked for an alternative. I just want my sound sleep back!!!
     
  7. curedtpny

    curedtpny New Member

    Effexor has a short half-life. So you must be very careful while coming off it. You should discuss with your doctor and work out a plan that suits you the most. You shouldn’t think that you can take it every alternative day unless your doctor asks you to do so, because of its short half-life. I am saying all this because I have made the same mistakes while trying to come off it. For some people, the process gets over really fast, but for me it took about 10 months to be completely off the drug. All the best to you.
     
  8. mazure

    mazure New Member

    I have also been asked to take Effexor in the morning by my counsellor. So, I usually take it around 10am after I have had my breakfast. I feel energetic throughout the day and this pill keeps me going. But another problem I face with it is that it makes me unable to catch up on some sleep at night. I have to take a separate medicine if I have to fall asleep.
     
  9. RJ

    RJ New Member

    On weekdays, I take Effexor in the morning at around 8am before I step out for work and it is pretty much a normal day for me. I do not experience any sluggishness or drowsiness. But once on a weekend, I noticed that I hadn’t taken it till 11am in the morning as I overslept because of a late night party the previous day. When I got up and started moving around, I felt very nauseous. I immediately took the medicine and lay down on my bed for some more time and I felt a shade better. I think that day I experienced withdrawal symptoms because I did not take it on my usual time. No I am worried about “withdrawal” when I actually want to quit this pill. I have fixed an appointment with my counsellor next week to discuss the same. Hope it is not too complicated.
     
  10. curedtpny

    curedtpny New Member

    Yes, this happens when you miss a dose. Do not worry too much about quitting the drug. You never know, you may be lucky and the quitting process will be fast for you. I have quit this drug myself with great difficulty, but, I have seen others doing it easily. So do not worry about the quitting part now. It will happen on its own. Take care.
     
  11. vixy

    vixy New Member

    It is not at all a good idea to miss a dose of Effexor. It is an antidepressant with the toughest withdrawal symptoms. My brother once ended up in an emergency room when he tried to quit it all of a sudden and no one had any clue what went wrong with him. So, it is very important that you do it slowly and gradually. It is possible to come off the drug. I know because my brother is a living example. But the withdrawal symptoms are also too bad if one tries to quit all at once. So please be very careful when you are trying to do so.